Drugs That Cause Nosebleeds

Written by julie maria anderson
  • Share
  • Tweet
  • Share
  • Pin
  • Email
Drugs That Cause Nosebleeds
Nosebleeds can be a side effect of many different medications. (Image by Flickr.com, courtesy of Kevin Dooley)

Modern medicine offers a host of different medications to help every problem imaginable -- from allergies, pain and the flu, to more serious conditions like heart disease and cancer. While thankful for these medications, we acknowledge that most come with side effects. Some effects can be very minor such as itching or indigestion, and others can be more serious. The drugs below have been known to cause nosebleeds.

Other People Are Reading

Zyrtec

Zyrtec is an allergy medication. As stated on healthsquare.com, it is an antihistamine that relieves symptoms including itchy, watery eyes, runny nose and sneezing. Zyrtec is also prescribed to treat itchy skin or chronic hives. Zyrtec is taken once a day, and the most common side effect is drowsiness. However, Zyrtec can also cause nosebleeds. Emedexpert.com states that among Zyrtec users, 1.9-3.7% experience nosebleeds.

Topamax

First used as an anti-seizure medication, Topamax is now widely used to treat migraine headaches. Topamax will prevent a headache from occurring, and help to reduce the overall number of migraine attacks. It is taken as a tablet that is swallowed whole. There are some severe side effects to Topamax such as potential vision loss. However, one of the lesser side effects is nosebleeds, which will be experienced by up to 4% of users.

Tamiflu

Tamiflu was developed to help lessen the severity and duration of flu symptoms in children and adults. It works by stopping the flu virus from spreading within the body. For those who have been exposed to the flu, taking Tamiflu can actually prevent them from ever getting the flu. Although the most common side effect according to the Tamiflu website is nausea and vomiting, nosebleeds are also a side effect. In fact, approximately 3.1% of Tamiflu users will experience nosebleeds as a result of taking the medication.

Flonase

Flonase nasal spray is used primarily to treat seasonal allergies in adults and children ages four and older. As it is a nasal spray, obviously it is sprayed directly into your nose; the average dosage is two sprays in each nostril once daily. Headache and hoarseness were the most common side effects reported with Flonase. However, Flonase can cause nosebleeds in 6.9% of users.

Not All Inclusive

The drugs described above represent a few of the most commonly used and familiar drugs that can cause nosebleeds in some patients. However, there are obviously many more drugs that can cause nosebleeds. The website emedexpert.com provides a more comprehensive list of the many drugs that have nosebleeds as an unfortunate side effect. If you feel that your medication is causing you to experience nosebleeds, be sure to contact your physician.

Don't Miss

Filter:
  • All types
  • Articles
  • Slideshows
  • Videos
Sort:
  • Most relevant
  • Most popular
  • Most recent

No articles available

No slideshows available

No videos available

By using the eHow.co.uk site, you consent to the use of cookies. For more information, please see our Cookie policy.